Tuesday, February 8, 2011

Fun with Domperidone (or something)

So, a couple weeks I posted about the Reglan fiasco in terms of trying to find a medication to help with the stomach motility.  I clearly lost that round.  A little over two weeks ago I started taking the domperidone which seemed to have some promise. 

Unfortunately it appears it just took a while to build up to a level of revolt in my bloodstream. 
It started with some random itching last Thursday afternoon, I figured I might be having a reaction to the detergent on the gowns at the radiology place I got the ultrasound at (ultrasound was normal, btw).  So I hopped in the shower when I got home thinking that would be it.

Not so much.  The itching turned into a big hive-y mess where I could barely reach it across my shoulders, neck, etc.  It was just lovely.  I did the usual ‘what am I allergic to’ rundown and the domperidone was the only new variable in the equation.  The detergent got ruled out as the itchies got progressively worse through Monday, when I finally got ahold of my GI’s nurse.  

They suggested that I stop taking it (really? *ahem*), and follow up as planned next week.  They also didn’t suggest anything for next steps, except ‘we like to see how you’re doing on the medication at the next visit’.  Umm…. Newsflash?  I just told you and we’re stopping it.  What’s next on your list without making me wait another week plus?  Yes, I’m not a happy camper about that part.

Back to the digestive enzymes and other supplements for now.  I’ve also found a new chiropractor in the area (well, an hour away) so fingers are crossed that helps things also.  

So, official score = GP meds: 2 – Me: 0

edited to add: Since stopping the domperidone I've noticed that my face is a little thinner and I've lost about five pounds. I believe it was causing a milder allergic reaction the whole time and contributing to swelling in multiple parts of my body.  Ack.


No comments:

Post a Comment